Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Jun 15, 2021, 8:44 PM CDT for Medina County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2021, 8:44 PM CDT (01:44 UTC)
- Expired
- Jun 15, 2021, 9:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Austin/San Antonio, TX
County Medina County, TX
The radar
The Laughlin AFB radar (KDFX), 108 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 731 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 2539 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
805 WWUS84 KEWX 160144 SPSEWX Special Weather Statement National Weather Service Austin/San Antonio TX 844 PM CDT Tue Jun 15 2021 TXZ204-160215- Medina TX- 844 PM CDT Tue Jun 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MEDINA COUNTY UNTIL 915 PM CDT... At 844 PM CDT, Doppler radar was tracking a strong thunderstorm over New Fountain, or near Hondo, moving south at 20 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Hondo, Biry, D'Hanis, Yancey, New Fountain, Quihi, Dunlay and Bader. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2952 9926 2945 9894 2909 9900 2916 9938 TIME...MOT...LOC 0144Z 020DEG 18KT 2941 9908 $$ MO
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jun 15, 6:56 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jun 15, 6:56 PM CDT, 1 hour 48 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 656 PM CDT Tue Jun 15 2021 .UPDATE... Please see the 00Z aviation forecast discussion below. && .AVIATION... A few showers and storms continue across the region and based on recent radar trends, we will mention a TEMPO group for TSRA at SAT through 01Z. Otherwise, we expect convection to dissipate within the next 1-2 hours. We will keep the forecast VFR along with light southeast to east winds through the overnight hours. A few showers or storms may develop tomorrow afternoon, but current trends show this activity will remain near the coastal plains. && .PREV DISCUSSION... /ISSUED 251 PM CDT Tue Jun 15 2021/ SHORT TERM (Tonight through Wednesday Night)... Latest visible imagery are showing increased cloud coverage and more depth than an hour ago. Also, Doppler radar is detecting moderate to localized heavy showers associated with those cells showing vertical extend. This activity is moving to the southwest as the mean flow is from the northeast. Scattered showers and even isolated thunderstorms are expected across the area for the rest of this afternoon and early evening. These showers and storms will move quickly across the affected areas, however, a quick one tenth to one quarter inch of rainfall can't be ruled out. There is the potential for a few strong to severe storms mainly along and east of Highway 183 later this afternoon with main hazard being thunderstorm damaging winds of 60 mph or so. Once sunset comes around, the activity should come to an end or shortly after. Partly cloudy skies are expected tonight into Wednesday morning with lows in the upper 60s across the Hill Country to mid 70s across parts of the I-35 corridor and the southwest counties of the local area. On Wednesday expect highs in the mid to upper 90s across the area. It looks drier with only slight chance for rain across the far southeast and Coastal Plains area. The wind shifts to a more easterly flow across the area with speeds of 5 to 10 mph. LONG TERM (Thursday through Tuesday)... The end of the workweek and into the start of the upcoming weekend looks to remain fairly inactive across South-Central Texas as the region is anticipated to remain on the dry and subsident side of a tropical area of low pressure that advances northward across the western Gulf of Mexico. The National Hurricane Center with the latest outlook gives the feature a 80 percent chance of tropical development over the next 5 days. Model guidance continue to show signal that the system will likely be lopsided with the greatest rainfall and winds on its northern and eastern flank. While it does remain still a little too early to pinpoint where impacts and/or where the storm may move inland, its most likely to remain to the east of our region. With the lack of any other meaningful synoptic or mesoscale feature, expect continued hot conditions where the afternoon highs run near or slightly above climatological average under mostly sunny to partly cloudy skies. The forecast remains mainly rain free across the region besides some occasional slight chances for showers and/or thunderstorms across the eastern- southeastern counties, focused generally in the coastal plains. The hottest conditions throughout the long term are expected to occur Sunday into Monday as the 850 mb temperatures increase with the 500 mb flow becoming more north-northwesterly with also some subtle height increases following the wake of the tropical low as that feature accelerates east-northeastward as it feels influence from a passing shortwave moving across the midwest. Expect for conditions to approach and/or even exceed heat advisory criteria, especially Monday, with peak heat indices of between 105 to 110 degrees. A few locales may even exceed 110 degrees at times. Rain free conditions generally continue with any mentionable chances across the far southeastern counties. At the very end of the long term period into the middle of next week, despite notable model differences regarding the mid-level pattern, there is a signal for potential rainfall across South- Central Texas. Given the large uncertainty, I will keep near the National Blend of Models (NBM) output that indicates generally seasonable temperatures and POPs of around 20 to 30 percent. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 73 97 74 95 73 / - - 0 - 0 Austin Bergstrom Intl Airport 72 96 73 95 73 / - - 0 - 0 New Braunfels Muni Airport 73 97 72 96 72 / 10 - 0 - 0 Burnet Muni Airport 72 96 72 95 72 / 0 0 0 - 0 Del Rio Intl Airport 76 99 75 99 75 / 10 - 0 - 0 Georgetown Muni Airport 72 96 72 95 73 / - 0 0 - 0 Hondo Muni Airport 72 96 72 95 72 / 10 10 0 - 0 San Marcos Muni Airport 72 97 72 96 72 / 10 - 0 - 0 La Grange - Fayette Regional 75 97 74 96 73 / 20 - - 10 10 San Antonio Intl Airport 73 96 74 95 73 / 10 10 0 - 0 Stinson Muni Airport 75 97 75 96 74 / 20 10 0 - 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...Platt Long-Term...Oaks
In the hours before
Special weather statement, Jun 15, 7:09 PM CDT, 1 hour 35 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 709 PM CDT Tue Jun 15 2021 TXZ205-160045- Bexar TX- 709 PM CDT Tue Jun 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BEXAR COUNTY UNTIL 745 PM CDT... At 709 PM CDT, Doppler radar was tracking a strong thunderstorm over San Antonio Int Airport, moving southwest at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... San Antonio, San Antonio Int Airport, Leon Valley, Alamo Heights, Windcrest, Terrell Hills, Shavano Park, Hollywood Park, Olmos Park, Lackland AFB, Sea World, Castle Hills, Balcones Heights and Hill Country Village. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2963 9850 2949 9837 2927 9862 2947 9879 TIME...MOT...LOC 0009Z 051DEG 15KT 2952 9850 MO
Special weather statement, Jun 15, 7:14 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
714 PM CDT Tue Jun 15 2021
TXZ184-160100-
Edwards TX-
714 PM CDT Tue Jun 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EDWARDS COUNTY UNTIL 800
PM CDT...
At 712 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Rocksprings, moving south at 25 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Devil's Sinkhole State Natural Area, Farm to Market Road 335 and
State Highway 55.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3006 10000 2971 10005 2971 10006 2976 10032
3010 10014
TIME...MOT...LOC 0012Z 017DEG 23KT 3000 10009
PLATTSpecial weather statement, Jun 15, 7:40 PM CDT, 1 hour 4 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 740 PM CDT Tue Jun 15 2021 TXZ187-204-160115- Medina TX-Bandera TX- 740 PM CDT Tue Jun 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MEDINA AND SOUTHEASTERN BANDERA COUNTIES UNTIL 815 PM CDT... At 740 PM CDT, Doppler radar was tracking a strong thunderstorm near Bandera, moving southwest at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Bandera, Hill Country State Natural Area, Bandera Falls, Lakehills and Lake Medina Shores. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2976 9912 2968 9894 2941 9905 2954 9932 TIME...MOT...LOC 0040Z 029DEG 13KT 2966 9908 MO
Local storm report, Jun 15, 8:03 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
803 PM CDT TUE JUN 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM DOWNBURST 3 E SEA WORLD 29.46N 98.65W
06/15/2021 BEXAR TX PUBLIC
PUBLIC REPORTED A MEASURED WIND SPEED OF 62
MPH, WITH A POWER OUTAGE SHORTLY AFTER. ALSO
NOTED SOME DOWNED TREES.
&&
MOLocal storm report, Jun 15, 8:19 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
819 PM CDT TUE JUN 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 2 S BANDERA 29.70N 99.07W
06/15/2021 E1.00 INCH BANDERA TX TRAINED SPOTTER
MOSTLY DIME TO NICKEL SIZED HAIL WITH A FEW
HAILSTONES UP TO QUARTER SIZED.
&&
EMPSpecial weather statement, Jun 15, 8:44 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 844 PM CDT Tue Jun 15 2021 TXZ204-160215- Medina TX- 844 PM CDT Tue Jun 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MEDINA COUNTY UNTIL 915 PM CDT... At 844 PM CDT, Doppler radar was tracking a strong thunderstorm over New Fountain, or near Hondo, moving south at 20 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Hondo, Biry, D'Hanis, Yancey, New Fountain, Quihi, Dunlay and Bader. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2952 9926 2945 9894 2909 9900 2916 9938 TIME...MOT...LOC 0144Z 020DEG 18KT 2941 9908 MO
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:09 PM CDT | Special Weather Statement | EWX | Bexar | 36 min |
| Jun 15, 7:14 PM CDT | Special Weather Statement | EWX | Edwards | 46 min |
| Jun 15, 7:40 PM CDT | Special Weather Statement | EWX | Bandera | 35 min |
| Jun 15, 7:53 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina | 52 min |
| Jun 15, 10:39 PM CDT | Special Weather Statement | EWX | Uvalde | 51 min |
| Jun 15, 10:50 PM CDT | Severe Thunderstorm Warning | EWX | Uvalde | 28 min |
| Jun 15, 10:56 PM CDT | Special Weather Statement | EWX | DeWitt | 64 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.